Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Norman, OK

March 7, 202015 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 7, 2020, 2:14 AM CST for 15 counties in Oklahoma. It took effect at Mar 7, 2020, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2020, 2:14 AM CST (08:14 UTC)
In effect from
Mar 7, 2020, 11:00 AM CST
Expired
Mar 7, 2020, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3180 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS84 KOUN 070814
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
214 AM CST Sat Mar 7 2020

OKZ004-005-009-010-014-015-071615-
/O.UPG.KOUN.FW.A.0002.200307T1700Z-200308T0100Z/
/O.NEW.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-
214 AM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN
AND WESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for low humidities and windy conditions, which is in 
effect from 11 AM this morning to 7 PM CST this evening. The Fire 
Weather Watch is no longer in effect.

* TIMING...11 AM TO 7 PM

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

OKZ006>008-011>013-016-021-022-071615-
/O.NEW.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Custer-Beckham-Washita-
214 AM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN
AND WESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for low humidities and windy conditions, which is in 
effect from 11 AM this morning to 7 PM CST this evening.

* TIMING...11 AM TO 7 PM

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
035 
WWUS84 KOUN 071543
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
943 AM CST Sat Mar 7 2020


OKZ004>016-021-022-072345-
/O.CON.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Beckham-Washita-
943 AM CST Sat Mar 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN
OKLAHOMA...

* TIMING...11 AM TO 7 PM

* WINDS...South 20 to 30 mph with gusts of 40 to 45 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* TEMPERATURES...In the middle to upper 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
370 
WWUS84 KOUN 072053
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
253 PM CST Sat Mar 7 2020

OKZ004>016-021-022-080100-
/O.CON.KOUN.FW.W.0003.000000T0000Z-200308T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Beckham-Washita-
253 PM CST Sat Mar 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN
OKLAHOMA...

* TIMING...11 AM TO 7 PM

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...As high as the low 70s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
318 
WWUS84 KOUN 080052
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
652 PM CST Sat Mar 7 2020



OKZ004>016-021-022-080200-
/O.EXP.KOUN.FW.W.0003.000000T0000Z-200308T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Beckham-Washita-
652 PM CST Sat Mar 7 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
NORTHERN AND WESTERN OKLAHOMA...

Relative humidity is increasing and critical fire weather
conditions have diminished.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:08 AM CST, 6 minutes earlier.

Area forecast discussion, Mar 7, 2:08 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
208 AM CST Sat Mar 7 2020

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 206 AM CST Sat Mar 7 2020

Upper ridge will continue to dirty up with Cirrus through the
morning, then sunny skies during the afternoon.  Warming from
increasing south winds should increase temperatures well into the
mid to upper 60s.  With only a gradual increase of moisture
advection within the southerly flow, the fire danger will be highest
across northern and western Oklahoma where the afternoon minimum
RH's will fall into the lower 20s.  The latest synoptic models were
biased a little bit too weak with the afternoon winds, and a little
too moist with the dew points.  As a result, we populated the
afternoon wind grids with the CONSMOS and the dew point grids with
the latest RUC guidance.  With ERC values in the 50th to 70th
percentile across northwest Oklahoma, fire weather conditions will
have increased well to Near Critical.  As a result, a Red Flag
Warning will be in effect late this morning and through the
afternoon across northern and western Oklahoma.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 241 PM CST Fri Mar 6 2020

Moisture will increase quickly Saturday night and Sunday, ahead of
the approaching shortwave trough aloft and surface frontal
system. This will reduce the fire risk, while rain chances will
begin to increase, starting Sunday afternoon. PoPs will be very
high, especially across our eastern counties, Sunday night and
early Monday.

After the weak front moves through the area Monday, there will be
a brief break from rain chances. For most of the rest of the week,
weak disturbances aloft will interact with the remaining low-level
moisture to bring low rain chances from Wednesday onward.
Instability will be limited, but sufficient for a few
thunderstorms. Severe weather appears to be unlikely at this
point.

&&

.AVIATION...
(06Z TAFS)
Issued at 1057 PM CST Fri Mar 6 2020

Southerly winds will become gusty Saturday. Otherwise, VFR
conditions will prevail.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  45  63  56 /   0   0  10  80
Hobart OK         66  45  63  53 /   0   0  30  70
Wichita Falls TX  67  43  65  58 /   0   0  20  70
Gage OK           68  43  64  49 /   0   0  30  40
Ponca City OK     66  45  66  54 /   0   0  10  80
Durant OK         64  43  66  56 /   0   0   0  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for OKZ004>016-021-022.

TX...None.
&&

SHORT TERM...68
LONG TERM....23
AVIATION...14
Hazardous weather outlook, Mar 6, 7:59 PM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
759 PM CST Fri Mar 6 2020

OKZ004>048-050>052-TXZ083>090-080200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
759 PM CST Fri Mar 6 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Fire Weather...
Elevated to near-critical fire weather conditions are expected
Saturday afternoon across northwest Oklahoma.

.Thunderstorms...
There is a chance for thunderstorms Monday, and again on Wednesday
and Thursday of next week. Severe thunderstorms are unlikely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.